Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Taking Avil for not getting sleep, feel drowsy and unable to sleep without pill. Suggestion?

i have been taking avil 25g 3 2 tablets daily for almost a week regularly now..and used to take the same amount as i dont get sleep. i take it as it makes me drowsy and i sleep on time. without the dosage i dont get sleep at all , even if i get sleep it is fr 4 hrs in the nite . i need help. pls advice on wat shud be done.
Asked On : Thu, 7 Mar 2013
Answers:  2 Views:  238
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

It appears that you are getting habituated to the Avil tablets (you have not clearly mentioned how many tablets you have been taking). When it comes to sleeping difficulty (known as insomnia), the first step in management is a detailed assessment to establish the probable cause. Insomnia can be due to a variety of causes like:
- Stress
- Anxiety
- Depression
- Poor sleep habits
- Other medical problems, chronic pain, etc.

So, I would advise you to have a proper evaluation by a doctor, in order to find the underlying cause, rather than self-medicating yourself with sedative medication.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 9 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Avil is an anti-histamine and sleep is a side effect!
It also could have other side effects...
You should try non-pharmacological methods - avoiding caffeine, doing exercise, yoga and so on

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 8 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor